MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT TRL RT SZ 5-6 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL,

SMITH & NEPHEW, INC. JRNY II CR ISRT TRL RT SZ 5-6 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL,
Model Number 74033651
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, after trialing, the posterior medial aspect of the jrny ii cr isrt trl rt sz 5-6 9m snapped off when was being removed.All pieces were removed from patient.Surgery resumed, without any delay, with a back-up device.Patient was not harmed.No further complications reported.
 
Additional Manufacturer Narrative
H3, h6.The associated complaint device was returned and evaluated.A visual inspection of the insert trial confirms a piece of the device broke off.The broken pieces was not returned for evaluation.Also the visual confirms several burrs and gouges in the plastic.The insert trail exhibits signs of significant use and wear.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the information provided, all the broken pieces were removed from inside of the patient.According to the report, the surgeon resumed the procedure without any delay using a back-up device.Per subsequent e-mail, the surgeon reported he has seen the patient after the surgery and there were no further complaints regarding s&n implants.Therefore, since there was no alleged harm to the patient or other complications reported, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it cannot longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT TRL RT SZ 5-6 9M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14074210
Report Number1020279-2022-01763
Device Sequence Number16806023
Product Code JWH
UDI-Device Identifier00885556421888
UDI-Public00885556421888
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74033651
Device Catalogue Number74033651
Device Lot Number13FAP2184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown